MAUDE Adverse Event Report: SYNTHES GMBH PERCUTANEOUS INSERTION HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH PERCUTANEOUS INSERTION HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.010.046
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 20201 that the protection sleeve could not be attached to the aiming arm because it could not be placed over the insertion handle.The surgery was completed successfully free hand which resulted in a surgical delay of fifteen (15) minutes.The patient outcome was good and as expected.This report is for one (1) percutaneous insertion handle.This is report 4 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4: lot part # 03.010.046, lot # l337798, release to warehouse date: april 24, 2017, manufacturer: hagendorf, no ncr's were generated during production.Visual inspection: the insert-handle long f/expert fn (p/n: 03.010.046, lot #: l337798) was returned and received at us customer quality (cq).Upon visual inspection, no issues were observed with the returned device.Functional test: a functional test was not performed as the device was returned by itself.Can the complaint be replicated with the returned device? unable to perform dimensional inspection: specified dimensions: aiming arm slot inner diameter.Measured dimensions: slot inner diameter = conforming.Device used - gauge pins.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed percutaneous insertion handle.Complaint confirmed? no investigation conclusion the complaint condition was not confirmed for the insert-handle long f/expert fn (p/n: 03.010.046, lot #: l337798).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERCUTANEOUS INSERTION HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11784135
Report Number8030965-2021-03623
Device Sequence Number14323055
Product Code LXH
UDI-Device Identifier07611819773554
UDI-Public07611819773554
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.046
Device Lot NumberL337798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INSERT-HANDLE F/EXPERT TN+FN; INSERT-HANDLE F/EXPERT TN+FN; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - GUIDES/SLEEVES/AIMING: SLEEVE; INSERT-HANDLE F/EXPERT TN+FN; INSERT-HANDLE F/EXPERT TN+FN; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - GUIDES/SLEEVES/AIMING: SLEEVE